News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Psychiatric Topics

Question: Low sex drive


 Thillemann - Sat Feb 18, 2006 1:19 am

I am 25 years old and have a very low sex drive. I have had this problem for about 7 years now. I can go without sex for months and months. It has caused a lot of problems in my marriage. I have been with him for 8 years. It has nothing to do with him. I want to be a normal 25 year old and want to want to have sex. I enjoy it when I have it I just never want it. Please help. I am on an anti depressent but have only been on them for about 6 months.[/b]
 Theresa Jones, RN - Fri Mar 17, 2006 9:37 am

User avatar Hi Thillemann,
Although psychological factors can alter sex drive, ruling out physical conditions or disorders is necessary to eliminate this as a causative factor and finding an effective solution. For example, hormone/thyroid/endocrine disorders also play a role in sex drive. Have you had a physical evaluation to identify an underlying condition? You stated that you have been with your partner for 8 years, during the 1st year was your sex drive "normal"? As for psychological factors, can you trace back 7 years ago, and identify any events that may have triggered this response or reaction.....
Sincerely,
Theresa Jones, RN
 Thillemann - Thu Mar 23, 2006 1:09 am

I have not had any blood work done at any of my appointments. I haven't talked about this with my doctor because it I am very embarresed about it. I am on antideppresants but only for about the the last year. I never seemed to bounce back after the birth of my son who is 19 months. I did have a normal sex drive the first year. We would have sex every day almost. We had been dating for 6 months before we had sex. My sex drive really decreased my first year in college I thought it was the stress or my birth control. I was on the depo shot for three years and had continues bleeding for the first year. I then switched to the patch. In the year I also began taking an acid reducer for acid reflux. I also gained about 35 pounds in the three years. I went off the shot hoping that the weight gain was from that but i didn't lose any weight until recently. I don' now why I feel the way I do. This just seems to be causing a lot of issues with my husband. I don't know how to explain it to him. He feels like it is him but it's not. I have no sexual desire for anyone. It all just seems weird and i feel like i am weird.
 Theresa Jones, RN - Thu Mar 23, 2006 8:26 am

User avatar Hi Thillemann,
Of course stress, medications, children, etc., can all play a factor in changes in sexual desire. I would strongly suggest an evaluation to determine if the alterations are physicial or phychological in nature. An evaluation by an Endocrinologist can determine if the etiology is hormone, etc. related. Although I understand that discussing sexual issues with someone can be exceptionally embarrassing, you need to do this in order to determine the causative factor and receive the appropriate treatment. I encourage you to do this for yourself and your husband.
Sincerely,
Theresa Jones, RN

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here